Florida, 2003Flash Flood in Florida, April 8, 2003
April 8, 2003 · NWS MOB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 8, 2:50 AM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 8, 2:50 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 AM CDT TUE APR 8 2003
LATEST SATELLITE AND RADAR LOOPS SHOW WIDESPREAD SHOWERS AND TSTMS
STRETCHING WEST TO THE EAST TX COAST MOVING NE INTO SOUTHERN MS...AL
AND THE NWFL PANHANDLE. AT THE SFC FRONTAL BOUNDARY WAS NOTED FROM
NE AND CENTRAL TX TO THE TN RIVER VALLEY MOVING SEWARD SLOWLY.
ALOFT NEXT S/W WAS MOVING FROM E TX INTO W LA PROGGED TO MOVE ENE
INTO SOUTHERN MS AND AL DURING THE DAY TODAY. WITH PWS ALONG THE
NORTH GULF COAST RUNNING ABOUT 1.6 TO 2 INCHES BELIEVE HEAVY PERIODS
OF RAIN WILL BE THE MAIN THREAT THROUGH MUCH OF THE MORNING. WITH
THIS WILL CONTINUE WITH FLOOD WATCH THROUGH THE MORNING DUE TO THE
UNCERTAINTY OR SLOWNESS OF THE MAIN TROF TO THE WEST. CURRENT
FORECAST REFLECTS THIS WELL WITH THE MENTION OF HEAVY RAIN ALONG
WITH WIDESPREAD CONVECTION MOSTLY OCCURRING THIS MORNING. WILL
CONTINUE TO HOLD OFF WITH THE FLOOD WATCH OVER THE IMMEDIATE COASTAL
ZONES DUE TO LITTLE TO NO RAIN WHICH OCCURRED HERE DURING THE LAST
COUPLE OF DAYS. OTHERWISE...LITTLE CHANGE TO CURRENT PACKAGE CAN BE
EXPECTED.
LATEST MODEL SOLUTIONS STILL NOT CONSISTENT WITH CURRENT PATTERN
OVER MUCH OF THE SOUTHEAST WITH GFS THE MOST ROBUST WITH THE PRECIP
MAINLY TODAY LIKELY FROM ONGOING CONVECTIVE FEEDBACK PROBLEMS.
LATEST MAV GUIDANCE SUGGESTS RAIN CHANCES WILL DROP DRAMATICALLY IN
THE WAKE OF THE FRONT WITH ETA AND NGM HOLDING ON THE SCATTERED TO
LIKELY POPS THROUGH WED. WITH THIS WILL CONTINUE TO SPLIT THE
DIFFERENCE HOLDING ON TO SCATTERED AREAS OF RAIN BEHIND THE FRONT
THE THROUGH EARLY WED. COOLER THAN NORMAL TEMPS WILL PREVAIL IN THE
WAKE FRONT AND UPPER LOW OVER THE CENTRAL GULF STATES THROUGH MUCH
OF THE WEEK WITH LOW CLOUDS MOVING OUT FROM WEST TO EAST SLOWLY
DURING THE DAY ON THU. PRES GRADIENT NEAR THE SFC WILL BEGIN TO
RELAX FROM WEST TO EAST ALSO BEGINNING LATE WED NIGHT INTO EARLY THU
GIVING WAY UNSEASONABLY COOL TEMPS TO THE WEST AND NORTH BY THU
MORNING. MEAN FLOW WILL REMAIN MOSTLY FROM THE N THROUGH SAT KEEPING
COOL TEMPS AND COMFORTABLE HUMIDITIES ACROSS THE FA THROUGH THE
WEEKEND.
.MARINE...EAST TO NORTHEAST FLOW WILL QUICKLY TURN BACK TO THE S
THIS MORNING SHIFTING THE NW AROUND 15 TO 20 KNOTS THIS AFTERNOON
THEN BUILDING FROM THE NW THROUGH WED NIGHT. WINDS AND SEAS WILL
GRADUALLY SUBSIDE ON THU AS UPPER LOW SHIFTS EAST. WILL GO WITH
EXERCISE CAUTION TODAY THEN LIKELY UP TO THE SCA FOR TONIGHT THOUGH
ONLY MENTION IN THE TEXT FOR NOW.
.FIRE...NO CONCERNS.
/32
PRELIM NUMBERS...
MOB TC 071/048 061/036 063 3282-
PNS TC 073/051 064/039 064 3282-
DTS TC 073/054 066/043 063 3282-
GZH TC 070/049 060/036 057 32831
2RO TC 065/045 055/034 061 32621
61A TC 069/050 059/037 056 32831=
.MOB...
AL...FLOOD WATCH THIS MORNING ALZ051>060-061-062.
FL...FLOOD WATCH THIS MORNING FLZ001-003-005.
MS...FLOOD WATCH THIS MORNING MSZ067-075-076-078-079.
Hazardous weather outlook, Apr 8, 6:20 AM CST, 40 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL...UPDATED...
605 AM CDT TUE APR 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY)
A SLIGHT RISK OF ISOLATED SEVERE STORMS CONTINUES MAINLY EAST OF A
LINE FROM MOBILE TO THOMASVILLE IN ALABAMA INCLUDING THE WESTERN
FLORIDA PANHANDLE. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING
WINDS. THIS THREAT WILL DIMINISH THROUGH THE EARLY EVENING HOURS.
THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINS THROUGH THIS
AFTERNOON. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A MOIST
AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT TO PRODUCE
NUMEROUS SHOWERS AND THUNDERSTORMS. THESE STORMS WILL CONTINUE TO
TRAIN UP FROM SOUTHERN LOUISIANA AND DUMP AS MUCH AS 3 TO 5 INCHES
LOCALLY THROUGH THIS AFTERNOON. THESE ADDITIONAL RAINFALL AMOUNTS
OVER AN ALREADY SATURATED GROUND WILL RESULT IN THE POTENTIAL FOR
FLOODING THROUGH EARLY THIS EVENING. FOR THIS REASON...A FLOOD WATCH
HAS BEEN POSTED FOR SOUTHEAST MISSISSIPPI...MOST OF SOUTHWEST
ALABAMA AND INTERIOR SECTIONS OF NORTHWEST FLORIDA.
ALONG THE IMMEDIATE COAST THE THREAT OF DANGEROUS RIP CURRENTS
CONTINUES THROUGH EARLY THIS AFTERNOON. WINDS WILL SHIFT TO THE
WEST THEN NORTHWEST LATER THIS AFTERNOON AS A STRONG COLD FRONT
MOVES ACROSS THE REGION.
.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH SUNDAY)
NO HAZARDOUS WEATHER IS EXPECTED FOR DAYS TWO THROUGH SEVEN.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR
PRIMARILY THE FLASH FLOOD THREAT MAY BE NECESSARY TONIGHT ACROSS MUCH
OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND INLAND AREAS OF THE
WESTERN FLORIDA PANHANDLE.
Flash Flood, Okaloosa
- When
- April 8, 7:00 AM CST to 8:00 AM CST
- Where
- Okaloosa County, Ft Walton Beach
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.665, -86.592 (the zone’s center; the record gives no point)
Heavy rains from slow moving thunderstorms caused several streets to flood in the Fort Walton Beach area. Some side streets had to be closed for about an hour due to high water. Radar estimated that four to six inches of rain fell across the area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, April 8, 20035 injured · $50 million · 3 in hail · 7 events
- Lightning Strike in Louisiana, April 8, 20031 injured · 1 event
- Hail and Damaging Wind in Texas, April 8, 20031 in hail · 3 events
- Flash Flooding in Georgia, April 8, 20033 events
- Hail in Texas, April 8, 20031 in hail · 2 events
- Hail in Louisiana, April 8, 20031.75 in hail · 1 event
- Hail in Louisiana, April 8, 20031.75 in hail · 1 event
- Hail in Texas, April 8, 20030.88 in hail · 1 event
- Hail in Texas, April 8, 20030.75 in hail · 1 event
- Hail in Louisiana, April 8, 20031.75 in hail · 1 event
- Waterspout in Gulf of Mexico, April 8, 20031 event
- Flood in Ohio, April 8 to 10, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350399.